Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Skin discoloration on the neck. Going through perimenopause. Due to hormonal changes?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9077 Questions
I am a 58 year old female who has been going through perimenopause and now menopause. Haven't had any sign of spotting or a period for 13 months now. About 5-6 years ago I started noticing this discoloration on my neck. It's like a red ring from one ear, down around my throat and up to the other ear. I've had numerous physicals and my fasting blood sugar has never been out of whack. Could it be caused by hormonal changes?
Posted Wed, 18 Apr 2012 in Women's Health
Answered by Dr. Praveen Tayal 3 hours later
Thanks for posting your query.

Minor variations in the skin pigmentation without any other associated symptoms might be due to hormonal changes your body is going through affecting the activity of melanocytes. Sometimes such minor changes are seen related to aging also. Taking any hormonal supplements to counteract the symptoms of menopause might also be responsible.

As you have consulted physicians earlier so the possibility of any organic pathologies is ruled out.

There is no need to worry. The pigmentation due to hormonal changes does fade off spontaneously after the hormone levels are stabilized.

Definitely I would reassure you saying that there is no major health concern with you. Do not worry.

I hope this answers your query effectively.

In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor